HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

I Have Been Having Issues With Chest Tightness , Let’s

default
Posted on Sat, 11 Jul 2020
Question: I have been having issues with chest tightness, let’s of thick phlegm (green, yellow/brownish, bright red blood streaked, and most often very thick clear/white sometimes frothy) in my chest and I can feel it in my throat. I don’t truly have a cough or anything but I make myself cough in an effort to get some of this out. My chest feels heavy and tight a lot sometimes I get random sharp pains. I’ve had bad acid reflux since this all started also. I’ve been struggling with this since mid January. I’ve had strep throat twice on top of it and my regular doctor just keeps giving me amoxicillin and albuterol. I’m getting really tired of not being able to breathe properly. I also suffer from bad anxiety which makes this even worse for me I would like your honest opinion. Also last time I went to see my normal dr he sent me for chest X-rays and a CDC and said it all came back clear and good.
doctor
Answered by Dr. Olgeta Xhufka (2 hours later)
Brief Answer:
It can be allergic bronchitis.

Detailed Answer:
Hello dear, welcome to Ask a doctor's service.
I read your query and here is my advice.

I think you are having allergic bronchitis which is causing your symptoms. Usually it doesn't show much evidence on a chest x-ray but your doctor did it to exclude other possible pathologies.
The CBC is normal except increased number of eosinophils due to allergy being the main cause of it.
The allergic bronchitis usually has white mucus coming out but when an overinfection happens it can be green , brown, or with red blood strikes. In this case antibiotics are used.
You may need to do a spyrometry now to check the lung function also do allergy tests to find the substances which you can be allergic too such dust, pollution,foods.
Avoiding these substances will improve your breathing.
You are mentioned that you are using albuterol and corticosteroid inhalers together and if you don't feel better yet your doctor can add you theophylline or montelukast .


Hope I have answered the question.
Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Olgeta Xhufka (2 hours later)
So do you think I’m going to be ok? My anxiety makes this hard sometimes I feel like I can’t catch my breath and it’s scary.
doctor
Answered by Dr. Olgeta Xhufka (2 hours later)
Brief Answer:
Psychotherapy may help you with anxiety.

Detailed Answer:
Hello dear and thank you for asking again.
I think you will be ok with proper treatment.
Anxiety makes the symptoms more difficult so you have to calm down.
Visit a psychotherapist to help you find ways to calm down without medications.
Let me know if I can assist you further.
Best regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Olgeta Xhufka (36 hours later)
So I just woke from a short nap and when I set up and took a deep breath I heard a sorta like pop in my right side and a sharp pain for the next few breaths then it went away. What could cause this?
doctor
Answered by Dr. Olgeta Xhufka (4 hours later)
Brief Answer:
It can be caused by mucus trapped on airways.

Detailed Answer:
Hello dear and thank you for asking again.
I think that the pop on the right side you had was possibly caused by mucus trapped on airways and having a deep breath may have caused it to move and unblock the airway.
I don't think this is something to worry about.
Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Olgeta Xhufka

General & Family Physician

Practicing since :2011

Answered : 10166 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
I Have Been Having Issues With Chest Tightness , Let’s

Brief Answer: It can be allergic bronchitis. Detailed Answer: Hello dear, welcome to Ask a doctor's service. I read your query and here is my advice. I think you are having allergic bronchitis which is causing your symptoms. Usually it doesn't show much evidence on a chest x-ray but your doctor did it to exclude other possible pathologies. The CBC is normal except increased number of eosinophils due to allergy being the main cause of it. The allergic bronchitis usually has white mucus coming out but when an overinfection happens it can be green , brown, or with red blood strikes. In this case antibiotics are used. You may need to do a spyrometry now to check the lung function also do allergy tests to find the substances which you can be allergic too such dust, pollution,foods. Avoiding these substances will improve your breathing. You are mentioned that you are using albuterol and corticosteroid inhalers together and if you don't feel better yet your doctor can add you theophylline or montelukast . Hope I have answered the question. Let me know if I can assist you further.